News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: Chronic stomach pain


 amroy - Mon Apr 23, 2007 9:16 am

Hi,

I am a 42 y/o male diagnosed 5 years ago with a peptic ulcer, acid reflux and gastritis -with polyps in my throat and stomach. I have no history of stomach cancer in my family. I am currently taking Nexium (40mg twice daily), Motililium-M (10mg 3 times daily), Disflatyl 40mg & Buscopan as needed. My doctors suspected the cause of my ulcer was due to H-Pylorie, the results where negative. My symptoms do not seem to be getting any better; only worse. I had a cancer test recently which was negative. My doctors are unable to tell me the cause which is the reason why I am posting this message in hopes of finding someone who can help. I had my gallbladder removed 3 years ago which doesn't help matters, I now cannot eat any red meat or drink any milk without feeling excruciating stomach pain. I believe that most of my trouble is gas caused by the foods such as milk and beans make me feel even worse. Sometimes the gas gets to be so bad that it causes heart palpitations. I have tried beano and lactaid which offer little or no relief. The only medicine that seems to help is my anti-flatulence medicine (disflatyle) and buscopan (for stomach cramps). I travel a lot to Asian countries and dine on the local food. I recently was diagnosed with a throat infection which I believe was due to rinsing my toothbrush with the local water. I was treated with anti-biotics and not only the throat infection disappeared but the stomach cramps and diarrhea went away temporary and came back again within a week. I went back to the doctor to tell him this and he looked at me like I was crazy and prescribed more medicine that doesn't seem to work and I just feel like I am wasting my money. What would you suggest that I do, I just purchased 500 mg Cipro tablets x2 for 7 days treatment. Do you think that this will help? Thank you....
 Dr. Chan Lowe - Sun Apr 29, 2007 5:41 pm

User avatar Your symptoms may be due to H. Pylori, even though the test was negative. Given the ongoing nature of your symptoms I would suggest that you see a GI specialist and possibly have an endoscopy to get a direct look at the stomach lining and biopsies.

This will give the best idea of what is going on. I would not recommend taking the Cipro until advised to do so by your doctor.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here